MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE TEXIUM LOW SORBING INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE TEXIUM LOW SORBING INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20041E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris pump module smartsite texium low sorbing infusion set was leaking.The following information was received by the initial reporter with the verbatim: event details: ¿new tubing's primed with tacrolimus , after connecting to the pt and started the medications , noted leaking from the sensor tubings.Leak happened about 1 hour after the tacro bag was changed.Rn (d.V.) had to respike with the bag with a new tubing, as there was no spare tacro bag on the floor.¿.
 
Event or Problem Description
New info: final material number is 22602-b007t, this is what the sample was that was returned.There is no good batch number reported for this material.Lot number unknown most recent follow-up with customer confirms this material #.Material #: 20041e, batch #: 22125048.It was reported by customer that new tubing's primed with tacrolimus.After connecting to the patient and started the medications, noted leaking from the sensor tubing's.Leak happened about 1 hour after the tacro bag was changed.Rn (d.V.) had to respike with the bag with a new tubing, as there was no spare tacro bag on the floor.Verbatim: good afternoon.On (b)(6) 2023, we had a safety event reported for bd item # 22602-b007t (bd alaris pump infusion set).Let¿s identify this as bd 245, as a reference number.The defective product is available for pick up from defect depot.Please contact xxx (copied here) with any questions you may have about pick up.Based on the information provided below, could you start a product quality report? bd 245: reported date: (b)(6) 2023; event date: 08/26/2023; item number: 22602-b007t; lot number: 22126284; item retained in defect depot?: yes; picture: no; patient harm: no harm; area: xxx (xxx hospital).Event details: ¿new tubing's primed with tacrolimus , after connecting to the pt and started the medications , noted leaking from the sensor tubings.Leak happened about 1 hour after the tacro bag was changed.Rn (d.V.) had to respike with the bag with a new tubing, as there was no spare tacro bag on the floor.¿ response received 12 sep 2023 was there any damage observed on the tubing that causing the leakage? no.How was the patient outcome? are there any clinical signs, health consequences or impact? no harm.Did the event involve an urgent/life threatening medical situation? no.Did the event cause permanent impairment of a body function? no.Did the event require medical or surgical intervention? no.Did the event cause permanent damage of a body structure? no.Are you able to provide the address of the facility for us to ship the return label? please email return label to xxx (bd) and xxx (bd) copied here.Bd will arrange for the pick-up.The facility address is: xxx.Response received 20 sep 2023.When we discussed this, there was significant concern from risk management it putting defective items, that may have biohazard concerns, in the mail, or fedex, etc.That¿s the reason we don¿t do it.This includes potential contaminants like chemotherapy, that could leak and expose folks who are transporting the items.Response received 30-oct-2023.The number i received from nursing is the number i reported for the event.I double checked to see if it was a typo or mistake on my part.That being said, please update your records with the lot # you have received for the defective 22602-b007t that was handed over to you/your team.That should be the right one.I will update the records at our end too with the lot # 22125048 you shared.
 
Additional Manufacturer Narrative
Customer reported a leak was found 1 hour into infusion, and returned one used sample.The sample was visually inspected and no issue was found.During priming, there was a leak found from the upper fitment of the pumping segment, and the complaint is verified.The root cause is traced to user loading techniques.Improper loading of the pumping segment can cause issues and we strongly recommend loading the top blue clip into the pump first and then the bottom.Device history record review for model 22602-b007t lot numbers 22126284 and 22125048 was performed.The search showed that these lot numbers do not correspond to this material, and no review was able to be conducted.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE TEXIUM LOW SORBING INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17795369
Report Number9616066-2023-01922
Device Sequence Number2250831
Product Code FPA
UDI-Device Identifier27613203021665
UDI-Public(01)27613203021665
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/02/2025
Device Catalogue Number20041E
Device Lot Number22125048
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown